MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL
Model Number 45-750609
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer for evaluation.The investigatioin is currently underway.The device was used during the same procedure as was reported in mfr report# 2032493-2017-00109.
 
Event or Problem Description
It was reported that during treatment of a left groin a-v fistula, the embolization coil broke off in a bern catheter and appeared to separate.There was no reported intervention or patient injury.The current patient's status is reported to be "fine.".
 
Additional Manufacturer Narrative
The device was returned for evaluation.Analysis revealed evidence the coil was stretched starting approximately 2.5cm from distal end of coil, and continuing to the knot-tie at the proximal end.The knot and monofilament were noted to be intact and connected to pusher.The strain relief was slightly folded on one side.There was no evidence of damage to the pusher.Based on the investigation and provided information, the complaint of a detached implant cannot be confirmed.The implant coil was attached to the pusher and not broken; however, the coil was noted to be stretched.The specific root cause of this complaint cannot be determined.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6525753
Report Number2032493-2017-00108
Device Sequence Number19168697
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)160610(17)210610(10)16061011
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/10/2021
Device Model Number45-750609
Device Lot Number16061011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer03/31/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight128